CSN Login
Members Online: 7

You are here

1st Folfox w/Avastin Treatment Accomplished

pscott1
Posts: 207
Joined: Jan 2011

I wanted to run some things by everyone to see what your opinions/experiences were. I got my port in last Thursday, 4/7 (okay until the novocaine wore off) and then had first treatment on Friday, 4/8. Ironically, it was 3 months to the day that I found out I had cancer. I felt extremely fatigued Friday through Tuesday and have just been weak and tired since. Sometimes don't feel safe driving to work and worry about putting others at risk. I didn't take my compazine as a preventitive like they told me (during treatment they gave me Avantin, I think it was called, to relax me and help prevent nausea); they told me this while I was on that stuff so I guess I just didn't absorb what they were saying. By Tuesday afternoon, the nausea had "settled in" my stomach and by evening I felt as if I would die. My oldest daughter called the emergency number to my Onc and they prescribed me a stronger anti nausea, Zofron. They told me I would have to take that to get it under control. I've been taking it every 8 hours since. I haven't had an appetite and it's been very hard to find my "comfort foods" so I'm still struggling with that. I don't want to lose anymore weight but I can't seem to get a handle on mastering a good diet. By Wednesday, diahrea came to visit. It hasn't been severe; I've had about 7 episodes. I've had some nose bleeds but I thinks it's mainly because everything is dried out, sinuses, skin, etc. The Oxilplatin kicked in right away. It was weird when I took a drink of really cold liquids or ones w/ice, when I swallowed it felt like there were foreign food particles in my throat. Or even like at the bottom of my throat it felt like it was breaking in pieces. That's getting better; I can drink cold stuff now but still have an issue with picking up cold things out of fridge/freezer or cold water running on my hands. I have also felt like the inside of my mouth, tongue included, is swollen/inflamed. I tried to drink some Sierra Mist to settle my stomach and when it hit my mouth it felt like it was boiling. Won't be doing Sierra Mist again. I also have headaches consistently and heartburn pretty much most of the time. I've just been doing Extra strength tylenol for the headaches and really nothing for the heartburn. Today I feel halfway decent; I'm still going to continue with the Zofron thru the weekend though.

My questions to all of you are: should I contact my Onc mid week to let him know what has been going on so that they can adjust the dosage on my next treatment if necessary? Does anyone have any suggestions on maybe a gentle mouthwash to help with that inflamed feeling? If you've experienced some of the same things I have, did you find your side effects lessened or increased with each treatment?

Thanks in advance for your input.

Pam

Anonymous user (not verified)

This comment has been removed by the Moderator

pscott1
Posts: 207
Joined: Jan 2011

Thanks Graci. I am going to ask him about the Cal/Mag; did you get that with the day treatment or the 5-FU pump? The only ones I'm aware I'm taking are Oxi, 5-FU pump, Avastin and Leucovorin. I'll definitely do the baking soda thing. When I was growing up, if we ran out of toothpaste, my Mom always made us brush with it. I also will ask him about something for the heartburn.

Thx so much for responding!

Pam

Sundanceh's picture
Sundanceh
Posts: 4408
Joined: Jun 2009

HI Pam

Magnesium Sulfate worked liked a charm in managing the cold effects.

Graci has a good memory and it looks like it worked for her as well - if it does work for you, it will make your treatments so much more human and manageable. I drank cold liquids right after infusion - and Graci was able to have sundaes.

It does not work for everyone, but it is worth asking about - you'll know if it works right away.

I've heard it referred to as Cal-Mag.....my infusion center it was Magnesium Sulfate - the nurses have a nickname for it - "The Mags."

Thanks for the plug, Graci and best of luck with your treatment plan, Pam.

-Craig

Anonymous user (not verified)

This comment has been removed by the Moderator

pscott1
Posts: 207
Joined: Jan 2011

You absolutely nailed it Grace....just like drinking shattered glass!

pscott1
Posts: 207
Joined: Jan 2011

Thanks Craig....it is definitely on my list of questions for next treatment! (I can drink really cold water but not room temperature so it's killing me on getting fluids in my body!)

Pam

Love2Cats's picture
Love2Cats
Posts: 127
Joined: Dec 2010

I have problems with cold in my hands and feet, and drinking cold things, except I can eat ice cream and milkshakes if I warm it up on my tongue first. But the price I pay is that my tongue won't work correctly for about 20 minutes, I sound like I had a stroke. The first 2 chemos I physically threw up, but since then, I have learned to take my zofron before I feel nauseuos, or at the very first hint of sickness, and though I still get nauseous, it is getting more tolerable, and no physical throwing up lately. The mouthwash and toothpaste that my doc recommends is called "Biotene", shop around, because the price greatly varies from store to store. Biotene also make a gum for dry mouth. My digestive tract gets really raw too, so I just try to eat things that are bland and non acidic. For me, I have only had 5 treatments, so it is hard to tell, but I think due to me paying attention and watching what I do and eat, the symptoms have slightly lessened each time. Not a huge difference, or maybe it is just my body acclimating to what is going on. Take care

Sandy

pscott1
Posts: 207
Joined: Jan 2011

Sandy, I know what you mean about your tongue. It feels so sensitive and raw. I also can eat pudding or cheesecake even if I let it sit just a little. Not room temperature, but not freezing. I will definitely look for the Biotene. I just went in and brushed with the banking soda and it did burn a little but it feels better now. I am so glad that you think you're symptoms lessen (can you tell I'm grabbing at any positive thing I can????!!) but even if it isn't a huge difference, I'll take slight compared to what this week has been. Thanks for your input and good luck with your treatment!

Pam

Subscribe to Comments for "1st Folfox w/Avastin Treatment Accomplished"